Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 247, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Aug 4, 2000, 9:25 PM MDT for Custer County, South Dakota. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2000, 9:25 PM MDT (03:25 UTC)
- Expired
- Aug 4, 2000, 10:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, SD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 9:40 PM MDT | Thunderstorm Wind 66 M | Wind Cave, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:45 PM MDT, 40 minutes earlier.
Area forecast discussion, Aug 4, 8:45 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 845 PM MDT FRI AUG 04 2000 ZONE UPDATE TO HIGHLIGHT NEW SVR WATCH 647 AND CONTINUE 645. OTHERWISE...JUST A FEW TWEAKS. .UNR...NONE MURPHY
In the hours before
Local storm report, Aug 4, 8:25 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
825 PM MDT FRI AUG 04 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....|
0820 PM 3 E ROCHELLE WY .88 INCH HAIL
08/04/00 WESTON REPORTED BY PUBLIC.
NSpecial weather statement, Aug 4, 8:40 PM MDT, 45 minutes before
SDZ014-032-043-044-046-047-049-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 840 PM MDT FRI AUG 4 2000 ...SEVERE THUNDERSTORM WATCH FOR CENTRAL SOUTH DAKOTA CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED. A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN SOUTH DAKOTA. THE NEW SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR TRIPP COUNTY IN SOUTH CENTRAL SOxUTH DAKOTA UNTIL 4 AM CDT (3 AM MDT). NO WATCHES ARE IN EFFECT FOR HAAKON...ZIEBACH... JACKSON...BENNETT...MELLETTE...AND TODD COUNTIES. MURPHY
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:06 PM MDT | Severe Thunderstorm Warning | UNR | Todd | 39 min |
| Aug 4, 9:46 PM MDT | Tornado Warning | UNR | Custer | 29 min |
| Aug 4, 10:16 PM MDT | Severe Thunderstorm Warning | UNR | Custer | 44 min |
| Aug 4, 10:31 PM MDT | Severe Thunderstorm Warning | UNR | 44 min | |
| Aug 4, 10:47 PM MDT | Severe Thunderstorm Warning | UNR | Jackson | 43 min |
| Aug 4, 6:55 PM MDT | Severe Thunderstorm Warning | UNR | Campbell | 50 min |
| Aug 4, 8:11 PM MDT | Severe Thunderstorm Warning | UNR | Weston | 49 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.